MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM512.6
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Blurred Vision (2137); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4-a6:unk h6: work order search: no similar complaints within associated lots were found.Claim (b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm vticm512.6 implantable collamer lens of -8.0/1.5/50 (sphere/cylinder/axis) was implanted into the patient's right eye (od) on (b)(6) 2023.Excessive vault and refractive surprise were observed.The problem is not resolved.
 
Additional Manufacturer Narrative
Health effect - clinical code: "2137" should be added.The reporter indicated the surgeon implanted a 12.6mm vticm5_12.6 implantable collamer lens of diopter -8.0/+1.5/050 (sphere/cylinder/axis) into the patients right eye (od) on (b)(6) 2023.The patient experienced excessive vault, refractive surprise and blurry vision.The lens remains implanted and the problem was not resolved.Reportedly "a new lens is ordered (different lens power) to correct the refractive surprise.The same lens size is used.I will visit the clinic on (b)(6) and will ask if they already exchanged the lens and how the outcomes are." claim# (b)(4).
 
Additional Manufacturer Narrative
It was later reported that on (b)(6) 2024 the lens was explanted.On (b)(6) 2024 a replacement lens of the same length and different axis and power was implanted and the problem was resolved.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Additional information: b5 a facility representative reported that an implantable collamer lens was implanted into the patient's eye.The patient experienced refractive surprise and excessive vaulting.The lens was explanted and replaced with shorter length lens and different power.The problem was resolved.H3 device evaluation: lens was returned in a micro-centrifuge vial with moisture and residue/debris on the lens.Visual inspection found no visible damage to the lens.Dimensional and functional inspection found the lens to be within specifications.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr. suite 210
monrovia, CA 91016
6263037902
MDR Report Key18296806
Report Number2023826-2023-05486
Device Sequence Number7034890
Product Code QCB
UDI-Device Identifier00840311308064
UDI-Public00840311308064
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberVTICM512.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer02/22/2024
03/14/2024
07/24/2024
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date02/23/2024
04/08/2024
09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJECTOR MODEL: MSI-PF - LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale